An axiomatization of multiple-choice test scoring
Andriy Zapechelnyuk
Economics Letters, 2015, vol. 132, issue C, 24-27
Abstract:
This note axiomatically justifies a simple scoring rule for multiple-choice tests. The rule permits choosing any number, k, of available options and grants 1/k-th of the maximum score if one of the chosen options is correct, and zero otherwise. This rule satisfies a few desirable properties: simplicity of implementation, non-negative scores, discouragement of random guessing, and rewards for partial answers. This is a novel rule that has not been discussed or empirically tested in the literature.
Keywords: Multiple-choice test; Scoring rules; Axiomatic approach (search for similar items in EconPapers)
JEL-codes: A2 C44 I20 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176515001640
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:132:y:2015:i:c:p:24-27
DOI: 10.1016/j.econlet.2015.03.042
Access Statistics for this article
Economics Letters is currently edited by Economics Letters Editorial Office
More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().